Alert archive / California / Flash Flood Warnings in 2016

Flash Flood Warning 7, NWS Los Angeles, CA

January 31, 2016San Luis Obispo County, California

NWS Los Angeles, CA issued this flash flood warning at Jan 31, 2016, 9:18 AM PST for San Luis Obispo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 31, 2016, 9:18 AM PST (17:18 UTC)
Expired
Jan 31, 2016, 12:15 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County San Luis Obispo County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 5.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2016-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2016-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WGUS56 KLOX 311718
FFWLOX
CAC079-312015-
/O.NEW.KLOX.FF.W.0007.160131T1718Z-160131T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
918 AM PST SUN JAN 31 2016

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SAN LUIS OBISPO COUNTY IN SOUTHWESTERN CALIFORNIA...

* UNTIL 1215 PM PST
    
* AT 915 AM PST...DOPPLER RADAR AND AUTOMATED GAGES INDICATED
  MODERATE TO LOCALLY HEAVY RAIN FALLING ACROSS THE WARNED
  AREA...WITH RAINFALL RATES OVER ONE HALF INCH PER HOUR. UP TO ONE
  INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS LIKELY...WITH
  MUD AND DEBRIS FLOWS POSSIBLE IN CANYONS AND STEEP TERRAIN. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BLACK
  MOUNTAIN...SHANDON...CALIFORNIA VALLEY AND THE CARRIZO PLAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3573 12019 3561 12019 3561 12008 3553 12009
      3547 12000 3544 11999 3544 11992 3539 11988
      3521 12001 3541 12044 3572 12052 3579 12029
      3579 12025

$$

SMITH/KAPLAN
2 follow-up statements
339 
WGUS76 KLOX 311827
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1027 AM PST SUN JAN 31 2016

CAC079-312015-
/O.CON.KLOX.FF.W.0007.000000T0000Z-160131T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO CA-
1027 AM PST SUN JAN 31 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM PST FOR
NORTHEASTERN SAN LUIS OBISPO COUNTY...

AT 1023 AM PST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT MODERATE TO HEAVY RAIN WAS FALLING OVER THE WARNED AREA. ONE TO
ONE AND A HALF INCHES OF RAIN HAS ALREADY FALLEN WITH LOCAL
ACCUMULATIONS UP TO TWO INCHES NEAR CALIFORNIA VALLEY AND BLACK
MOUNTAIN. THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE THROUGH
NOON TODAY...AND MAY BE ALREADY OCCURRING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLACK MOUNTAIN...SHANDON...CARRIZO PLAIN...AND CALIFORNIA VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3573 12019 3561 12019 3561 12008 3553 12009
      3547 12000 3544 11999 3544 11992 3539 11988
      3521 12001 3541 12044 3572 12052 3579 12029
      3579 12025

$$

SMITH
804 
WGUS76 KLOX 312010
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1209 PM PST SUN JAN 31 2016

CAC079-312019-
/O.EXP.KLOX.FF.W.0007.000000T0000Z-160131T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO CA-
1209 PM PST SUN JAN 31 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN SAN LUIS OBISPO COUNTY
WILL EXPIRE AT 1215 PM PST...

THE HEAVY RAIN HAS ENDED ACROSS THE AREA AND THE FLASH FLOOD WARNING
WILL BE ALLOW TO EXPIRE. MOTORISTS ARE ADVISED TO REMAIN ALERT FOR
WATER...MUD...AND DEBRIS ACROSS THE ROADWAY SURFACES. PLEASE
CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3573 12019 3561 12019 3561 12008 3553 12009
      3547 12000 3544 11999 3544 11992 3539 11988
      3521 12001 3541 12044 3572 12052 3579 12029
      3579 12025

$$

HALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 31, 8:25 AM PST, 53 minutes earlier.

Area forecast discussion, Jan 31, 8:25 AM PST, 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
825 AM PST SUN JAN 31 2016

.SYNOPSIS...

A LOW PRESSURE SYSTEM WILL ARRIVE TODAY...BRINGING AN EXTENDED
PERIOD OF MODERATE TO HEAVY RAIN...HIGH ELEVATION SNOW AND A CHANCE
OF THUNDERSTORMS DURING THE DAY AND EARLY EVENING HOURS. AFTER THE
LOW PRESSURE SYSTEM PASSES...DAMAGING GUSTY WINDS WILL DEVELOP AND
CONTINUE INTO MONDAY. HIGH PRESSURE RETURNS TUESDAY WITH DRY
CONDITIONS AND WARMING THROUGH MIDWEEK.

&&

.SHORT TERM (TODAY AND MONDAY)...BASED ON CURRENT
RADAR/SATELLITE/RAIN DATA...STORM IS SHAPING UP PRETTY MUCH AS
EXPECTED. CURRENTLY...RAIN IS FALLING ACROSS ALL 4 COUNTIES WITH THE
HIGHEST AMOUNTS OVER SOUTHERN SANTA BARBARA COUNTY (0.25 TO 0.75
INCHES IN THE LAST 6 HOURS). SNOW LEVELS ARE CURRENTLY RUNNING
BETWEEN 6000 AND 7000 FEET. SOUTH TO SOUTHWEST WINDS ARE GUSTING
BETWEEN 35 AND 50 MPH ACROSS INLAND SECTIONS OF THE CWA.

FORECAST-WISE...THE 12Z MODELS ARE STILL ADVERTISING THE SAME THING.
THIS STORM WILL BE ENERGIZED BY A 130+ KNOT JET. AS THE JET SAGS
SOUTH...THE AREA WILL BE UNDER THE LEFT EXIT REGION. THIS DIVERGENCE
WILL HELP ENHANCE RAINFALL TODAY. PREVIOUS RAINFALL ESTIMATES STILL
LOOK GOOD 0.75-1.50 INCHES ACROSS SLO/SBA COUNTIES...AND 1.00-3.00
INCHES ACROSS VTU/LAX COUNTIES. RAINFALL INTENSITY WILL PEAK
MID/LATE MORNING ACROSS SLO/SBA COUNTIES AND LATE MORNING/AFTERNOON
ACROSS VTU/LAX COUNTIES. AS THE FRONT EXITS THE REGION THIS EVENING
RAIN WILL TURN TO SHOWERS WITH THE SHOWERS DIMINISHING RAPIDLY.
HOWEVER THERE WILL LIKELY CONTINUE TO BE SOME SHOWERS ON NORTH
SLOPES TONIGHT AND MONDAY MORNING.

WITH THE ADDED JET DYNAMICS...LIFTED INDICES OF -3 TO -5 AND 500 MB
TEMPERATURES AROUND -25 DEGREES CELSIUS...CONDITIONS ARE VERY
FAVORABLE FOR THUNDERSTORM DEVELOPMENT TODAY. CURRENT FORECAST HAS
CHANCE THUNDERSTORMS WHICH LOOKS VERY GOOD. ANY THUNDERSTORMS THAT
DEVELOP COULD PRODUCE SOME DAMAGING WIND GUSTS AND EVEN AN ISOLATED
TORNADO/WATERSPOUT. IN FACT...STORM PREDICTION CENTER HAS THE SOCAL
COAST UNDER A MARGINAL RISK OF SEVERE WEATHER TODAY.

WITH THE EXPECTED RAINFALL TOTALS...AND POTENTIAL FOR INTENSE RAIN
RATES WITH THUNDERSTORMS/HEAVIER SHOWERS...FLASH FLOODING AND
MUD/DEBRIS FLOWS WILL BE POSSIBLE NEAR ALL RECENT BURN AREAS. FLASH
FLOOD WATCH WILL REMAIN IN EFFECT FOR THE BURN AREAS THROUGH THIS
AFTERNOON.

AS FOR SNOW ISSUES...SNOW LEVELS (CURRENTLY 6000-7000 FEET) WILL
DROP THROUGH THE DAY...FALLING TO 3000-3500 FEET TONIGHT...AND EVEN
DOWN TO 2000-2500 FEET MONDAY MORNING. SO...SOME SIGNIFICANT SNOW
WILL ACCUMULATE...12-24 INCHES ABOVE 6500 FEET DOWN TO 2-4 INCHES
AROUND 3000 FEET. MOST SIGNIFICANT SNOW ISSUE WILL BE ON THE I-5
CORRIDOR TONIGHT THROUGH THE GRAPEVINE AREA...WHICH WILL RESULT IN
VERY HAZARDOUS DRIVING CONDITIONS FOR COMMUTERS.

AS FOR WINDS...THIS SYSTEM WILL BRING SOME VERY IMPRESSIVE WIND TO
THE AREA. AHEAD OF THE FRONT...GUSTY SOUTHERLY WINDS WILL OCCUR
ACROSS THE ENTIRE AREA. BEHIND THE FRONT...EVEN STRONGER NORTHWEST
TO NORTH WINDS ARE EXPECTED WITH GUSTS AROUND 65 MPH LIKELY ACROSS
THE MOUNTAINS/DESERTS AND EVEN THE SANTA CLARITA VALLEY TONIGHT AND
MONDAY MORNING (WITH POTENTIAL FOR ISOLATED GUSTS AROUND 80 MPH).

BY MONDAY AFTERNOON...DRY CONDITIONS WILL PREVAIL AS SHOWER THREAT
ENDS OVER NORTHERN MOUNTAIN SLOPES. ADDITIONALLY...WINDS WILL
DIMINISH ALTHOUGH ADVISORY LEVEL WINDS WILL CONTINUE ACROSS THE
MOUNTAINS AND DESERTS.

.LONG TERM (TUE-SAT)... THE EXCITEMENT QUICKLY FADES TUESDAY AS A
RIDGING PATTERN SETS UP OVER THE WEST COAST. IT WILL BE DRY THROUGH
THE PERIOD. IT WILL BE PARTLY CLOUDY AT TIMES AS A FEW WEAK SHORT
WAVES TRY TO UNSUCCESSFULLY PUSH THROUGH THE RIDGE. MAX TEMPS WILL
MOSTLY BE ABOVE NORMAL BY THURSDAY. THE MOUNTAIN AREAS WILL NEED
WIND ADVISORIES FOR EARLY TUESDAY.

&&

.AVIATION...31/1230Z

AT 1200Z AT KLAX...THERE WAS NO MARINE LAYER NOR A MARINE INVERSION.

VERY LOW CONFIDENCE IN TAFS WITH A LARGE STORM ARRIVING. EXPECT
FREQUENT CHANGES IN BOTH CIGS AND VSBYS THROUGH THE PD. CONDS SHOULD
MOSTLY VARY BETWEEN LOW MVFR AND IFR THROUGH THIS EVENING. THERE IS
A 20 PERCENT CHC OF TSTMS...ESPECIALLY ACROSS VTU AND L.A. COUNTIES
FROM 18Z TO 01Z. VERY STRONG W TO NW WINDS WILL DEVELOP AFT 20Z
ACROSS SLO AND SBA COUNTIES...AND AFTER 23Z ACROSS MUCH OF VTU AND
L.A. COUNTY. THE VERY STRONG FLOW THROUGH THE ENTIRE ATMOSPHERE MAY
CAUSE WAVE CLOUDS WITH SEVERE TURBULENCE OVER AND NEAR TO THE HIGHER
TERRAIN.

KLAX...VERY LOW CONFIDENCE IN THE 12Z TAF. EXPECT FREQUENT CHANGES
IN BOTH CIGS AND VSBYS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR
AND IFR. GOOD CONFIDENCE IN AN EAST WIND COMPONENT GREATER THAN 10
KT BETWEEN 14Z AND 20Z. THERE IS A 30 PERCENT CHANCE OF A 2 TO 3
HOUR PERIOD OF SOUTHERLY CROSS WINDS WITH SUSTAINED SPEEDS OF 20
KNOTS GREATER BETWEEN 20Z AND 23Z. HIGH CONFIDENCE IN VERY STRONG W
TO NW WINDS AFTER 23Z OR 00Z. OCNL SEVERE TURBULENCE IS POSSIBLE
NEAR THE AIRPORT AFTER 23Z. THERE IS A 20 PERCENT CHC OF TSTMS NEAR
THE AIRPORT BETWEEN 19Z AND 00Z.

KBUR....VERY LOW CONFIDENCE IN THE 12Z TAF. EXPECT FREQUENT CHANGES
IN BOTH CIGS AND VSBYS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR
AND IFR. THERE IS A 20 PERCENT CHC OF TSTMS NEAR THE AIRPORT BETWEEN
19Z AND 00Z. SOUTH WINDS MAY REACH 20 KT SUSTAINED BETWEEN 19Z AND
23Z. VERY STRONG W TO NW WINDS ARE EXPECTED AFT 23Z WITH MTN WAVE
ACTIVITY NEAR THE AIRPORT. THERE WILL LIKELY BE OCNL SEVERE
TURBULENCE AND MDT UDDF IN THE VCNTY OF THE TERMINAL...ESPECIALLY
AFTER 23Z.

&&

.MARINE...31/300 AM

...MARINERS SHOULD STAY IN PORT IF POSSIBLE THROUGH MONDAY....

HIGH CONFIDENCE IN EXTREMELY DANGEROUS MARINE CONDITIONS DEVELOPING
ACROSS THE ENTIRE WATERS LATER TODAY AND CONTINUING THROUGH MON
MORNING. EXPECT A BRIEF PERIOD OF SCA LEVEL S TO SW WINDS IN MOST
AREAS AHEAD OF A FRONTAL SYSTEM THIS MORNING. BEHIND THE FRONT...
EXPECT WIDESPREAD STRONG WEST TO NORTHWEST GALE FORCE WINDS ACROSS
THE ENTIRE WATERS THIS AFTERNOON THROUGH MONDAY AFTERNOON OR
EVENING. THERE IS A 20 TO 30 PERCENT CHANCE THAT GALE WARNINGS MAY
HAVE TO BE UPGRADED TO STORM WARNINGS...ESPECIALLY ACROSS PORTIONS OF
THE SOUTHERN WATERS (INCLUDING THE INNER WATERS) AND THE SBA CHANNEL
LATE THIS AFTERNOON INTO TONIGHT.

THE POWERFUL WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO
PRODUCE EXTREMELY HAZARDOUS TO PERILOUS CONDITIONS ACROSS THE COASTAL
WATERS. SEAS WILL BE VERY HIGH...CHOPPY AND DANGEROUS. MARINERS
SHOULD STAY IN PORT IF POSSIBLE THROUGH MONDAY.

&&

.BEACHES...

31/3OO AM

HIGH SURF CONDITIONS ARE EXPECTED TO DEVELOP ON ALL AREA BEACHES
TODAY AND PERSIST THROUGH AT LEAST LATE MONDAY NIGHT. THERE WILL BE
DANGEROUS RIP CURRENTS ON ALL AREA BEACHES THROUGH TUESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...RAT/RORKE
AVIATION/MARINE...DB
SYNOPSIS...THORTON

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 31, 6:00 AM PST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN JAN 31 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN JAN 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A POWERFUL WINTER STORM WILL BRING SIGNIFICANT RAIN...SNOW AND WIND
TO THE AREA. RAINFALL TOTALS WILL RANGE BETWEEN 0.50 AND 1.50 WITH
UP TO 3.00 INCHES IN THE MOUNTAINS. THERE WILL BE A CHANCE OF
THUNDERSTORMS TODAY WHICH COULD PRODUCE INTENSE RAINFALL RATES.
THESE RATES COULD GENERATE FLASH FLOODING AS WELL AS MUD AND DEBRIS
FLOWS AROUND THE RECENT BURN AREAS. SNOW LEVELS WILL DROP TO AROUND
3000 FEET BY LATE TONIGHT...AND SIGNIFICANT SNOWFALL IS LIKELY IN
THE LOCAL MOUNTAIN. ALONG WITH THE PRECIPITATION...VERY STRONG AND
GUSTY NORTHWEST WINDS WILL BE EXPECTED TONIGHT AND MONDAY.

ACROSS THE COASTAL WATERS...GALE FORCE WIND ARE EXPECTED THIS
AFTERNOON AND TONIGHT. THESE GALE FORCE WINDS WILL COMBINED WITH A
LONG PERIOD SWELL TO GENERATE HIGH SURF CONDITIONS ALONG LOCAL
BEACHES BEGINNING LATE THIS AFTERNOON.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THE POWERFUL WINTER STORM WILL WIND DOWN DURING THE DAY ON MONDAY.
THROUGH MONDAY MORNING...ANY SHOWER ACTIVITY WILL BE CONFINED TO THE
MOUNTAINS WHERE ADDITIONAL SNOWFALL WILL BE LIKELY. OTHERWISE...THE
WINDS ACROSS BOTH LAND AND SEA WILL DECREASE THROUGH THE DAY
ON MONDAY.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

In the hours before

Special weather statement, Jan 31, 9:16 AM PST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
916 AM PST SUN JAN 31 2016

CAZ034>036-052-311800-
SANTA BARBARA COUNTY CENTRAL COAST CA-SANTA YNEZ VALLEY CA-
SANTA BARBARA COUNTY MOUNTAINS CA-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-
916 AM PST SUN JAN 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SANTA BARBARA AND SOUTHERN SAN
LUIS OBISPO COUNTIES UNTIL 1000 AM PST...

AT 914 AM PST...DOPPLER RADAR WAS TRACKING A STRONG STORM 7 MILES
NORTHWEST OF VANDENBERG AIR FORCE BASE...OR 13 MILES SOUTHWEST OF
SANTA MARIA...MOVING EAST-NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THERE
COULD BE BRIEF WEAK TORNADIC SPIN UPS WITH THIS SQUALL LINE MOVING
ASHORE.

LOCATIONS IMPACTED INCLUDE...
SANTA MARIA...
LOMPOC...
VANDENBERG AIR FORCE BASE...
ORCUTT...
LOS ALAMOS...
BUELLTON...
SISQUOC...
VANDENBERG VILLAGE...
AND MISSION HILLS.

LAT...LON 3495 12034 3474 12000 3455 12026 3455 12062
      3458 12065 3469 12061 3469 12059 3470 12060
      3471 12060 3473 12062 3476 12064 3480 12062
      3486 12061 3488 12064 3489 12065 3490 12067
TIME...MOT...LOC 1714Z 240DEG 48KT 3481 12062

KAPLAN/HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:12 PM PSTWind AdvisoryLOXLos Angeles49 hr
Jan 31, 2:22 AM PSTHigh Wind WarningLOXLos Angeles, Santa Barbara34 hr
Jan 31, 3:30 AM PSTSmall Craft AdvisoryLOX11 hr
Jan 31, 3:47 AM PSTHigh Surf AdvisoryLOXLos Angeles53 hr
Jan 31, 6:46 AM PSTAreal Flood AdvisoryLOXSanta Barbara3 hr
Jan 31, 7:59 AM PSTAreal Flood AdvisoryLOXVentura3 hr
Jan 31, 9:05 AM PSTSpecial Marine WarningLOX55 min
Jan 31, 9:10 AM PSTAreal Flood AdvisoryLOXSan Luis Obispo3 hr
Jan 31, 9:16 AM PSTFlash Flood WarningLOXSan Luis Obispo3 hr
Jan 31, 9:16 AM PSTSpecial Weather StatementLOXSanta Barbara44 min
Jan 31, 9:44 AM PSTAreal Flood AdvisoryLOXSanta Barbara3 hr
Jan 31, 10:17 AM PSTSpecial Marine WarningLOX58 min
Jan 31, 10:52 AM PSTSpecial Weather StatementLOXSanta Barbara23 min
Jan 31, 10:57 AM PSTFlash Flood WarningLOXSanta Barbara, Ventura3 hr
Jan 31, 11:14 AM PSTAreal Flood AdvisoryLOXVentura3 hr
Jan 31, 11:20 AM PSTSevere Thunderstorm WarningLOXSanta Barbara55 min
Jan 31, 11:34 AM PSTFlash Flood WarningLOXSanta Barbara, Ventura3 hr
Jan 31, 12:09 PM PSTSpecial Weather StatementLOXVentura51 min
Jan 31, 12:15 PM PSTSpecial Weather StatementLOXVentura45 min
Jan 31, 12:24 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Jan 31, 12:34 PM PSTSevere Thunderstorm WarningLOXLos Angeles, Ventura56 min
Jan 31, 12:54 PM PSTFlash Flood WarningLOXLos Angeles3 hr
Jan 31, 1:08 PM PSTSevere Thunderstorm WarningLOXLos Angeles37 min
Jan 31, 1:35 PM PSTSpecial Marine WarningLOX25 min
Jan 31, 1:50 PM PSTSevere Thunderstorm WarningLOXLos Angeles25 min
Jan 31, 3:09 PM PSTWind AdvisoryLOX30 hr

Nearby

Flash Flood Warnings in California, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.